Georgia, 2006

Hail in Georgia, June 19, 2006

June 19, 2006 · NWS FFC · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 19, 2:30 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 2:30 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON JUN 19 2006

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
CONVECTION VERY SLOW TO FIRE THIS AFTERNOON. MARGINAL INSTABILITY
AND WEAK LOW LEVEL CONVERGENCE NOT HELPING ANY. WILL BACK OFF TO
JUST ISOLATED THUNDERSTORMS FOR REMAINDER OF AFTERNOON AND EARLY
EVENING. THE WEAK UPPER TROUGH OVER THE AREA MOVES TO THE EAST
DURING NIGHT WITH NORTHWEST DRIER FLOW OVER AREA. HIGH OVER
SOUTH CENTRAL PORTION OF NATION BUILDS EASTWARD SO NEXT TWO DAYS
LOOK HOT WITH LITTLE CHANCE OF PRECIPITATION. SOME VERY ISOLATED
AFTERNOON THUNDERSTORMS NOT OUT OF THE QUESTION THE NEXT TWO DAYS
BUT NOT ENOUGH TO MENTION IN FORECAST. TEMPERATURES IN THE 90S
WILL BE THE RULE TUESDAY AND WEDNESDAY AFTERNOON AND COULD SEE SOME
SPOTTY 100 DEGREE READINGS.

.LONG TERM...(THURSDAY THROUGH MONDAY)
GFS AND ECMWF SHOW SOME TROUGHING OVER THE EAST PORTION OF NATION
LATER IN THE WEEK AND INTO THE WEEKEND. IF THIS IS INDEED THE TREND
THEN A LITTLE MORE MOISTURE WILL BECOME AVAILABLE AGAIN WITH AN INCREASE
IN THE CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THIS SHOULD
ALSO HELP MODERATE TEMPERATURES A LITTLE WITH DAYTIME HIGHS WITH
UPPER 80S TO MIDDLE 90S THE RULE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         69  92  72  94 /  10   5  10  10
ATHENS          66  97  69  98 /  10   5   5  10
GAINESVILLE     67  92  70  95 /  10   5  10  10
ROME            67  97  70 100 /  10   5  10  10
COLUMBUS        71  96  72  98 /  10   5  10  10
MACON           67  96  69  98 /  10   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

38
Hazardous weather outlook, Jun 19, 5:06 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 AM EDT MON JUN 19 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
606 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK UPPER TROUGH WILL MOVE ACROSS NORTH GEORGIA BY LATE
MORNING...WITH A WEAK SURFACE FRONT MOVING ACROSS NORTH GEORGIA BY
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS PORTIONS OF NORTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE SMALL HAIL...WIND
GUSTS TO 45 MILES AN HOUR AND CLOUD- TO- GROUND LIGHTNING. THE MOST
LIKELY LOCATION FOR THUNDERSTORMS WILL BE NORTH OF A LINE FROM
CARROLLTON TO ATLANTA TO GAINESVILLE...MAINLY THIS AFTERNOON AND
EVENING.

.DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO INCREASE SLOWLY. ONLY MINIMAL
INSTABILITY WILL BE PRESENT ACROSS THE REGION THIS AFTERNOON...MAINLY
ACROSS NORTH GEORGIA. THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
TUESDAY THROUGH FRIDAY. SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The radar

The Northeast Alabama radar (KHTX), 93 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Catoosa

When
June 19, 5:10 PM EST to 5:15 PM EST
Where
Catoosa County, 4 mi SE of Ringgold
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.883, -85.067

The Catoosa County Emergency Management Director observed penny-sized hail in southeast Catoosa county from four to five miles southeast of Ringgold southeast to near Tunnel Hill on the Whitfield county line.

Hail, Whitfield

When
June 19, 5:10 PM EST to 5:20 PM EST
Where
Whitfield County, Tunnel Hill
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.833, -85.050

The public reported that nickel-sized hail fell for up to ten minutes in the Tunnel Hill area along the Whitfield/Catoosa county line. The hail covered the ground during the event.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514328, 5514329.